anaphylaxis

(redirected from anaphylactoid)
Also found in: Dictionary, Medical, Acronyms, Encyclopedia, Wikipedia.
Related to anaphylactoid: anaphylactoid purpura
Graphic Thesaurus  🔍
Display ON
Animation ON
Legend
Synonym
Antonym
Related
  • noun

Words related to anaphylaxis

hypersensitivity reaction to the ingestion or injection of a substance (a protein or drug) resulting from prior contact with a substance

References in periodicals archive ?
Incidence and severity of anaphylactoid reactions to colloid volume substitutes.
Severity Included reactions Limited urticaria or pruritus Mild Limited cutaneous oedema Nasal flushing Conjunctivitis Diffuse urticaria Moderate Facial oedema Diffuse cutaneous erythema Bronchospasm without hypoxia Anaphylactoid shock Bronchospasm with hypoxia Severe Laryngeal oedema with stridor or hypoxia Diffuse erythema with hypotension Diffuse or facial oedema with dyspnea TABLE 2: Characteristic of study patients.
Immune immunoglobulin IgE-mediated anaphylactic or non-immune non-IgE anaphylactoid reaction to amniotic fluid involve mast cell and basophil stimulation causing activation of complement, thrombin and coagulation cascade which are potentially fatal and require emergency management.
So, maltitol was suspected as the cause of the anaphylactoid reaction.
They can also cause anaphylactoid reaction, cardiovascular effects, and aseptic meningitis [3].
Howell, "Anaphylactoid purpura in children (Schonlein-Henoch syndrome): review with a follow-up of the renal complications," A.M.A.
Intravenous (IV) low-molecular-weight iron dextran has been associated with an incidence of anaphylaxis or anaphylactoid reactions as high as 1.7% [10, 11].
In literature a 3-year-old child is reported to develop skin rashes and anaphylactoid reaction with intramuscular ketamine administration.24 We are of the opinion that in our study, eritematous skin reactions, which regressed spontaneously in 26 patients (3.2%) in Group 1 were caused by fast injections and following acute increase in plasma histamine levels.
Allergic, hypersensitivity, anaphylactic and anaphylactoid reactions are associated with this syndrome.
In one of these case reports, the patient had the complete spectrum of anaphylaxis but did not have a history of allergies or previous exposure of indigo carmine, and the authors suggested that indigo carmine directly may have triggered histamine release, consistent with an anaphylactoid reaction associated with severe hypotension, bronchospasm, and urticaria [6].
The evidence given failed to identify a definitive cause of death but, delivering a narrative verdict, Ms Richards concluded it was most likely triggered by an anaphylactoid (allergic) reaction to a drug.